Tennessee, 2021Damaging Winds in Tennessee, June 29, 2021
June 29, 2021 · NWS MEG · 2 events in 2 counties and zones
A band of showers and thunderstorms associated with the remnants of Tropical Storm Danny pushed into West Tennessee during the afternoon hours of June 29, 2021. A few severe storms with damaging winds occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of showers and thunderstorms associated with the remnants of Tropical Storm Danny pushed into West Tennessee during the afternoon hours of June 29, 2021. A few severe storms with damaging winds occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 29, 11:16 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 29, 11:16 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1216 PM CDT Tue Jun 29 2021
.UPDATE...
See the 18z aviation discussion.
&&
.PREV DISCUSSION... /issued 1057 AM CDT Tue Jun 29 2021/
UPDATE...
Remnants of Danny are flaring up across Alabama at this time. The
CAMS are having a hard time initializing with what is currently
going on. Will base update on the 12Z NSSL WRF and will update
POPS to bump them up across North Mississippi and West Tennessee.
Left high temperatures as is for now, but did bump up cloud cover
as well. Some of the storms this afternoon could become strong
possibly severe during the peak heating hours. Update will be out
shortly.
KRM
DISCUSSION... /issued 315 AM CDT Tue Jun 29 2021/
Chances for showers and thunderstorms will increase today due to
the approaching tropical low that continues to weaken. The
greatest chance for shower development will mainly be near the
Tennessee River today. Activity will still peak during afternoon
heating with morning and overnight periods being mostly quiet.
Although, we may have a break from thunderstorms during overnight
hours, the front will begin to approach from the north while the
tropical low pushes to our north. This will bring a chance for
more widespread showers and thunderstorms by Wednesday. High
temperatures will be in the upper 80s to lower 90s today through
Wednesday.
By Thursday, the aforementioned front will continues to move
southeast towards towards the Mid-South. This will increase rain
chances during the day Thursday and especially Thursday night as
the front moves through. No severe weather is expected but storms
could produce gusty winds Thursday afternoon. Flooding may also be
an issue with the left over moisture from the tropical system.
Current forecast has up to an inch over northern Mississippi today
through early Friday, but locally higher amounts may be possible
with training of heavy showers and storms. Cloud coverage and
showers will result in temperatures in the 80s.
The front should be out of the area by Friday night. Models still
disagree but they do agree that rain chances will move out of the
area Friday evening. Expect a dry weekend in place behind the
front with slightly cooler temperatures. Unfortunately, we cant
completely rule out some isolated showers and storms during the
afternoon Saturday and Sunday. Temperatures begin to bounce back
to the upper 80s to lower 90s by the beginning of the week.
SWB
&&
.AVIATION...
/18z TAFs/
The primary concern in the near term is the convection associated
with the remnants of Tropical Storm Danny. This system will bring
showers and thunderstorms to north MS and west TN this afternoon
with activity likely to decrease in coverage/intensity this
evening as surface heating ceases. Gusty winds and temporary
visibility restrictions are likely with this band of storms.
Outside of these thunderstorms, expect light southeast winds and
VFR conditions with a diurnal Cu field between 4-5 kft.
A few showers are possible overnight, but coverage should remain
limited. We do anticipate an uptick in coverage on Wednesday as
surface heating commences and taps into ample instability. Will
likely need to include some additional VCSH/VCTS at some point.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 29, 10:09 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1109 AM CDT Tue Jun 29 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-301815-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1109 AM CDT Tue Jun 29 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
Strong to isolated severe storms will be possible this afternoon
into the early evening hours across portions of North Mississippi
and West Tennessee as remnants of Tropical Storm Danny moves
across the region. Locally heavy rainfall and gusty winds will be
the main threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
KRM
In the hours before
Special weather statement, Jun 29, 12:28 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
128 PM CDT Tue Jun 29 2021
MSZ004-005-009-014>017-TNZ090-091-291915-
Itawamba MS-Pontotoc MS-Tippah MS-Union MS-Lee MS-Alcorn MS-
Prentiss MS-Hardeman TN-McNairy TN-
128 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...
Western Itawamba County in northeastern Mississippi...
Eastern Pontotoc County in northeastern Mississippi...
Eastern Tippah County in northeastern Mississippi...
Eastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
Southeastern Hardeman County in western Tennessee...
Southern McNairy County in western Tennessee...
At 128 PM CDT...strong thunderstorms producing winds in excess of 35
mph was located along a line extending from 6 miles northwest of
Corinth to Tupelo. Movement was west at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Itawamba...eastern Pontotoc...eastern Tippah...
eastern Union...Lee...Alcorn...Prentiss...southeastern Hardeman and
southern McNairy Counties should monitor this storm closely.
LAT...LON 3409 8851 3409 8872 3408 8872 3408 8905
3516 8885 3513 8843
TIME...MOT...LOC 1828Z 083DEG 21KT 3503 8857 3427 8872Special weather statement, Jun 29, 12:38 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
138 PM CDT Tue Jun 29 2021
TNZ055-092-291930-
Decatur TN-Hardin TN-
138 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Decatur County in western Tennessee...
Northeastern Hardin County in western Tennessee...
At 137 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds at least 35 mph was located 10 miles south of Linden,
moving west at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Decatur and northeastern Hardin Counties should monitor
this storm closely.
LAT...LON 3540 8798 3539 8803 3536 8802 3537 8828
3542 8827 3542 8824 3550 8824 3555 8823
3555 8822 3556 8822 3561 8819 3566 8819
3564 8803 3561 8803 3551 8797 3549 8798
3547 8803 3544 8804 3543 8803 3542 8798
TIME...MOT...LOC 1837Z 096DEG 14KT 3546 8788Special weather statement, Jun 29, 1:12 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
212 PM CDT Tue Jun 29 2021
TNZ053-054-292000-
Henderson TN-Chester TN-
212 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
At 212 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Reagan, or near Lexington, moving west at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Henderson and northeastern Chester Counties should monitor
this storm closely.
LAT...LON 3559 8820 3556 8822 3555 8822 3553 8824
3542 8824 3542 8836 3539 8836 3538 8841
3539 8846 3537 8847 3537 8849 3539 8851
3538 8856 3537 8856 3538 8858 3537 8862
3576 8857 3569 8819
TIME...MOT...LOC 1912Z 088DEG 10KT 3557 8833
MJSpecial weather statement, Jun 29, 1:15 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
215 PM CDT Tue Jun 29 2021
MSZ003-004-TNZ090-291945-
Tippah MS-Benton MS-Hardeman TN-
215 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Western Tippah County in northeastern Mississippi...
Eastern Benton County in northeastern Mississippi...
Southern Hardeman County in western Tennessee...
At 214 PM CDT...strong thunderstorms producing winds in excess of 40
mph was located along a line extending from 9 miles northwest of
Pocahontas to near Blue Mountain. Movement was west at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Tippah...eastern Benton and southern Hardeman
Counties should monitor this storm closely.
LAT...LON 3521 8915 3462 8925 3461 8896 3517 8886
TIME...MOT...LOC 1914Z 090DEG 15KT 3511 8896 3472 8904
MJ
Special weather statement, Jun 29, 1:17 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
217 PM CDT Tue Jun 29 2021
MSZ015-022-023-291945-
Pontotoc MS-Calhoun MS-Chickasaw MS-
217 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Southern Pontotoc County in northeastern Mississippi...
Northeastern Calhoun County in northeastern Mississippi...
Northwestern Chickasaw County in northeastern Mississippi...
At 217 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Houlka, or 12 miles north of Houston, moving
west at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Pontotoc...northeastern Calhoun and northwestern
Chickasaw Counties should monitor this storm closely.
LAT...LON 3415 8884 3393 8884 3392 8925 3423 8924
TIME...MOT...LOC 1917Z 095DEG 21KT 3407 8901
MJ
Special weather statement, Jun 29, 1:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
225 PM CDT Tue Jun 29 2021
TNZ022-054-055-292000-
Henderson TN-Benton TN-Decatur TN-
225 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northeastern Henderson County in western Tennessee...
Southern Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
At 225 PM CDT...a strong thunderstorm producing winds in excess of
45 mph was located 7 miles northeast of Parsons, or 12 miles
northwest of Linden, moving west at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Henderson...southern Benton and northern
Decatur Counties should monitor this storm closely.
LAT...LON 3587 8794 3583 8797 3577 8798 3572 8803
3568 8802 3564 8803 3571 8835 3582 8827
3582 8818 3584 8818 3585 8821 3588 8823
3605 8810 3603 8800 3600 8800 3597 8802
3595 8802 3594 8798 3594 8793 3591 8793
TIME...MOT...LOC 1925Z 110DEG 14KT 3573 8803
MJThunderstorm Wind, Benton
- When
- June 29, 2:00 PM CST to 2:05 PM CST
- Where
- Benton County, 1.47 mi W of Holladay to 0.63 mi WNW of Mc Illwain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.868, -88.176
Numerous trees were knocked down over roads across southern Benton County especially around the community of Holladay.
Thunderstorm Wind, Carroll
- When
- June 29, 2:10 PM CST to 2:15 PM CST
- Where
- Carroll County, 2.03 mi SE of Rosser
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.013, -88.320
A downed tree blocked both lanes of Bobbit Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in New Mexico, June 29 to 30, 20211 death · $37,000 · 6 events
- Flash Flood and Damaging Winds in Nevada, June 29 to 30, 2021$1.2 million · 63 kt wind · 5 events
- Hail and Damaging Winds in New York, June 29, 2021$52,000 · 50 kt wind · 28 events
- Flash Flood and Heavy Rain in Wisconsin, June 29, 2021$110,000 · 4 events
- Flash Flood in Iowa, June 29, 2021$60,000 · 1 event
- Damaging Winds in Kentucky, June 29, 2021$52,000 · 61 kt wind · 3 events
- Damaging Winds in Connecticut, June 29, 20212 injured · $21,000 · 50 kt wind · 6 events
- Damaging Winds in Massachusetts, June 29, 2021$19,000 · 50 kt wind · 11 events
- Flood and Damaging Winds in New York, June 29, 2021$19,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, June 29, 2021$3,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 29, 202155 kt wind · 13 events
- Excessive Heat in New Jersey, June 29 to 30, 20219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970466, 970468.